MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1460-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using ruby coils and a lantern delivery microcatheter (lantern).It should be noted that the patient's anatomy was tortuous, calcified, and narrowed.During the procedure, after flushing the lantern, the physician encountered resistance while advancing a ruby coil through the proximal segment of the lantern.The ruby coil was then re-sheathed.During re-advancement, the physician encountered even stronger resistance in the same location.Therefore, the ruby coil was completely removed and no longer used in the procedure.The procedure was completed using a new ruby coil, two pod packing coils (pod pcs), and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed pusher assembly kinks.If the device is forcefully advanced against resistance, damage such as kinks may occur.Further evaluation revealed that the pusher assembly was retracted through the proximal end of the introducer sheath.This damage was likely incidental to the reported complaint.During functional testing, the ruby coil was re-sheathed from its returned position within the introducer sheath, then the ruby coil was able to advance out of its introducer sheath but was unable to advance completely out due to the pusher assembly kink.The root cause of resistance during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11694661
Report Number3005168196-2021-00796
Device Sequence Number14311997
Product Code HCG
UDI-Device Identifier00814548019116
UDI-Public00814548019116
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1460-B
Device Catalogue NumberRBY2C1460
Device Lot NumberF96670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005